Georgia, 2005Lightning Strikes in Georgia, July 19, 2005
July 19, 2005 · NWS FFC · 3 events in 3 counties and zones
3 lightning, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $382,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 19, 4:30 AM EST, 9 hours 8 minutes earlier.
Area forecast discussion, Jul 19, 4:30 AM EST, 9 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 AM EDT TUE JUL 19 2005
.SHORT TERM...
PERSISTENCE APPEAR TO BE THE WAY TO GO DURING THE PERIOD AS UPPER
RIDGE DOMINATES NORTH AND CENTRAL GEORGIA. TROPICAL-LIKE AIRMASS
COMBINED WITH DAYTIME HEATING WILL BE ENOUGH TO PRODUCE SCATTERED
SHOWERS AND THUNDERSTORMS MAINLY DURING THE AFTERNOONS AND EVENINGS.
MODELS CONTINUE TO SHOW LEE-SIDE TROUGH EXTENDING FROM THE CAROLINAS
INTO NORTHEAST GEORGIA DURING THE AFTERNOONS...WHICH COULD ENHANCE
THE THREAT FOR SHOWERS AND THUNDERSTORMS OVER THAT AREA.
.LONG TERM...
UPPER RIDGE HOLDS ACROSS THE AREA INTO LATE WEEK. LATEST GFS MODEL
HINTING AT SOME WEAKENING FRIDAY-SATURDAY TIME FRAME AS WEAK UPPER
TROUGH DEVELOPS ALONG THE EAST COAST AND BACKDOOR FRONT PUSHES
ACROSS THE CAROLINAS INTO NORTHEAST GEORGIA. STILL SOME UNCERTAINTY
AS TO HOW FAR SOUTH FRONT WILL GET...AND PREFER TO LEAVE FORECAST AS
IS FOR NOW WITH POPS NEAR CLIMO.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATLANTA 91 74 91 73 / 30 20 30 20
ATHENS 92 73 92 72 / 30 20 30 20
GAINESVILLE 91 71 91 71 / 40 20 40 20
ROME 93 73 93 71 / 40 20 40 20
COLUMBUS 94 76 94 74 / 30 20 30 20
MACON 94 73 94 73 / 30 20 30 20
&&
.AVIATION...
CONTINUED TROPICAL MOISTURE OVER THE STATE TODAY. SOME STRATUS
MOVING IN OVER THE AREA BUT DONT THINK IT WILL MAKE IT INTO THE ATL
AREA. A FEW AREAS OF PATCHY FOG BUT NO MAJOR OBSTRUCTIONS TO VSBYS.
WILL SEE FOG BURN OFF BY 13-14Z. WINDS LIGHT AND VARIABLE THIS
MORNING INCREASING TO W 5 TO 8 KT BY 18Z. WILL ALSO SEE SOME
ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS AGAIN TODAY.
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
&&
Hazardous weather outlook, Jul 19, 5:04 AM EST, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
604 AM EDT TUE JUL 19 2005
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-201003-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
604 AM EDT TUE JUL 19 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY.
...SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND TONIGHT...
.SYNOPSIS...
TROPICAL MOISTURE OVER THE AREA WILL CONTINUE TO DECREASE THROUGH
MID WEEK. MEANWHILE A LARGE BERMUDA HIGH PRESSURE RIDGE WILL
CONTINUE ACROSS THE GULF COAST STATES TODAY. AFTERNOON HEATING WILL
LEAD TO AN INCREASE IN INSTABILITY...WHICH WILL TRIGGER SOME
SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING.
.PRIMARY HAZARD...THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE
FREQUENT LIGHTNING...BRIEF GUSTY WINDS...AND PERIODS OF HEAVY RAIN.
THE BEST CHANCE OF THUNDERSTORM DEVELOPMENT WILL BE BETWEEN THE
HOURS OF 2 PM AND 8 PM.
.DISCUSSION...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...AS
DAYTIME HEATING COMBINES WITH DECREASING TROPICAL MOISTURE AND
INSTABILITY. DEWPOINTS ARE EXPECTED TO REMAIN IN THE 70S TODAY.
INSTABILITY INDICES WILL BE MARGINAL WITH LIFTED INDICES AROUND
MINUS 2 AND CAPES INCREASING TO BETWEEN 1000 AND 1500. NO SEVERE
THUNDERSTORMS ARE FORECAST AS A LARGE HIGH PRESSURE RIDGE WILL KEEP
ANY CONVECTIVE DEVELOPMENT BELOW SEVERE LIMITS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
.DAY TWO THROUGH DAY SEVEN...WEDNESDAY THROUGH MONDAY.
AFTERNOON AND EVENING THUNDERSTORMS POSSIBLE EACH DAY.
&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.
Lightning, Gwinnett
- When
- July 19, 1:38 PM EST to 2:48 PM EST
- Where
- Gwinnett County, Buford
- Property damage
- $132,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.962, -84.024 (the zone’s center; the record gives no point)
The Gwinnett Daily Post reported that at least four lightning incidents occurred during the afternoon. One home on Pintail Court in Lawrenceville suffered moderate damage to an exterior wall and attic when lightning set it on fire. A second home on Kennedy Road in Buford sustained significant damage when lightning set the attic on fire which burned through the roof of the home. A third fire occurred on Windy Shore Drive in Snellville. Only minor damage to an interior garage wall was reported at this location. Finally, lightning struck a transformer in the area causing 6500 people to lose power.
Lightning, Fayette
- When
- July 19, 3:40 PM EST
- Where
- Fayette County, Peachtree City
- Property damage
- $250,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.414, -84.494 (the zone’s center; the record gives no point)
The Fayette Daily News reported that a home was struck in the Kedron Hills area of Peachtree City. The ensuing fire destroyed 40 percent of the home. In another incident, the Peachtree City Police reported that a home was struck by lightning and set on fire in the Wynnmeade area of west Peachtree City near the Coweta County line.
Lightning, Polk
- When
- July 19, 3:46 PM EST
- Where
- Polk County, Rockmart
- Injuries
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 34.002, -85.188 (the zone’s center; the record gives no point)
The Cedartown Standard reported that a 13-year old boy was injured when lightning struck at his father's home while he was typing on a computer. The boy was treated and released at a local hospital.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in North Carolina, July 19, 20051 death · 1 event
- Heat in Washington, July 19, 20051 death · 1 event
- Flash Flooding and Flood in Kansas, July 19, 2005$450,000 · 7 events
- Lightning Strike in New Hampshire, July 19, 2005$200,000 · 1 event
- Lightning Strike in North Carolina, July 19, 2005$200,000 · 1 event
- Lightning Strike in North Carolina, July 19, 2005$100,000 · 1 event
- Flash Flood in North Carolina, July 19, 2005$40,000 · 1 event
- Damaging Wind and Lightning Strikes in Rhode Island, July 19, 2005$30,000 · 52 kt wind · 4 events
- Damaging Wind and Lightning Strike in New Hampshire, July 19, 2005$30,000 · 50 kt wind · 2 events
- Lightning Strike in Maine, July 19, 20051 injured · $20,000 · 1 event
- Flash Flood and Hail in Minnesota, July 19 to 20, 20052.5 in hail · 23 events
- Hail and Damaging Wind in Massachusetts, July 19, 2005$25,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467982, 5467981, 5467983.